Georgia, 2003Flash Flooding in Georgia, June 7, 2003
June 7, 2003 · NWS FFC · 3 events in 3 counties and zones
3 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 7, 5:50 PM EST, 41 minutes earlier.
Area forecast discussion, Jun 7, 5:50 PM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
650 PM EDT SAT JUN 7 2003
UPDATED ZONES TO ADD LOCALLY HEAVY RAIN REMARK THIS EVENING.
PRECIPITABLE WATERS OVER 2IN. WE ARE GETTING ISOLATED REPORTS OF
LOCALIZED FLOODING UPSTREAM.
.ATL WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
/RAB
Hazardous weather outlook, Jun 7, 4:38 PM EST, 1 hour 53 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-080330-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
538 PM EDT SAT JUN 7 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS EXPECTED TONIGHT.
.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL MOVE FROM NORTHWEST GEORGIA THIS
EVENING TO CENTRAL GEORGIA SUNDAY AND THEN WEAKEN.
.PRIMARY HAZARD...
THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE LIGHTNING AND HEAVY
RAIN.
.DISCUSSION...
A VERY MOIST AIRMASS WILL CONTINUE ALONG AND AHEAD OF THE FRONT.
INSTABILITY WILL BE WEAK WITH CAPES LESS THAN 1200...AND LIFTED
INDICES OF MINUS 1 TO MINUS 3..AND HELICITIES LESS THAN 100.
RELATIVELY WARM AIR ALOFT COOLING DIURNAL TEMPERATURES...WILL
LIMIT INSTABILITY. HOWEVER...SHOWERS AND THUNDERSTORMS THAT DO
MOVE OVER AN AREA MAY CAUSE BRIEF DOWNPOURS.
.FOR SPOTTERS...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
.DAY TWO THROUGH DAY SEVEN...SUNDAY THROUGH SATURDAY.
THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY EXCEPT MONDAY AND
TUESDAY ACROSS NORTH AND CENTRAL GEORGIA.
AT THIS TIME SPOTTER ACTIVATION IS NOT EXPECTED.
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.
In the hours before
Special weather statement, Jun 7, 4:03 PM EST, 2 hours 28 minutes before
GAZ030-041-072130-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
503 PM EDT SAT JUN 7 2003
...SIGNIFICANT WEATHER ALERT FOR VERY HEAVY RAIN AND CLOUD-TO-GROUND
LIGHTNING IN NORTHERN HARALSON AND SOUTHERN POLK COUNTIES UNTIL 530
PM EDT...
AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
THUNDERSTORM...PRODUCING VERY HEAVY RAIN AND FREQUENT
CLOUD-TO-GROUND LIGHTNING...IN NORTHWEST HARALSON COUNTY FROM JUST
NORTHWEST OF TALLAPOOSA TO JUST NORTH OF BUCHANAN...MOVING
EAST-NORTHEAST AT 35 MPH.
RAINFALL RATES OF ONE TO TWO INCHES PER HOUR CAN BE EXPECTED IN THIS
THUNDERSTORM...WHICH MAY RESULT IN BRIEF FLOODING OF LOW-LYING AND
POOR DRAINAGE AREAS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD.
THE WATER DEPTH MAY BE TOO GREAT FOR YOU TO PROCEED SAFELY.
RAB
Flash Flood, Hall
- When
- June 7, 6:31 PM EST to 7:45 PM EST
- Where
- Hall County, Flowery Branch
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.317, -83.820 (the zone’s center; the record gives no point)
The Hall county 911 center reported that flash flooding had resulted in the washout of the Black Jack Road bridge.
Flash Flood, Gordon
- When
- June 7, 9:10 PM EST to 11:30 PM EST
- Where
- Gordon County, Calhoun
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.503, -84.876 (the zone’s center; the record gives no point)
The Gordon county 911 center reported considerable flooding of roads in Calhoun. Several downtown streets had at least one foot of water flowing over them.
Flash Flood, Gilmer
- When
- June 7, 9:30 PM EST to 11:15 PM EST
- Where
- Gilmer County, Countywide
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.691, -84.456 (the zone’s center; the record gives no point)
The Gilmer county 911 center reported that Old Georgia Highway 5 was completely flooded in Ellijay with nearly a foot of water flowing over the road. Several other highways in the county had places with six inches or more of water flowing over them. Old Georgia Highway 5, along with several others in the county, had to be closed.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in North Carolina, June 7 to 8, 2003$1.0 million · 1 event
- Flash Flooding and Damaging Wind in North Carolina, June 7, 2003$250,000 · 70 kt wind · 3 events
- Flash Flooding and Hail in Texas, June 7, 2003$103,000 · 2.75 in hail · 15 events
- Tornado and Damaging Winds in North Carolina, June 7, 20032 injured · $35,000 · F0 · 6 events
- Heavy Rain in District of Columbia, June 7, 20032 injured · 1 event
- Flash Flooding and Flooding in Maryland, June 7 to 9, 20039 events
- Heavy Rain in New Jersey, June 7, 20039 events
- High Surf in Hawaii, June 7 to 8, 20038 events
- Hail and Damaging Wind in Texas, June 7, 20031.75 in hail · 5 events
- Heavy Rain in West Virginia, June 7, 20032 events
- Heavy Rain in Delaware, June 7, 20032 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 7, 20032 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370038, 5370102, 5370037.